Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 3, 2012, 6:08 AM EDT for 6 counties in Michigan. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 6:08 AM EDT (10:08 UTC)
- Expired
- May 3, 2012, 7:15 AM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mecosta County, MI, Newaygo County, MI, Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:45 AM EDT | HAIL 0.25 | Lake, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS53 KGRR 031008
SVRGRR
MIC035-073-085-107-123-133-031115-
/O.NEW.KGRR.SV.W.0010.120503T1008Z-120503T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
608 AM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARE COUNTY IN CENTRAL MICHIGAN...
NORTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN...
SOUTHEASTERN LAKE COUNTY IN WEST CENTRAL MICHIGAN...
NORTHERN MECOSTA COUNTY IN CENTRAL MICHIGAN...
EXTREME NORTHEASTERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
OSCEOLA COUNTY IN CENTRAL MICHIGAN...
* UNTIL 715 AM EDT
* AT 606 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FALMOUTH TO MARION TO REED
CITY..AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
REED CITY... HARRISON... CLARE...
MARION... EVART... BARRYTON...
ROSEBUSH... WEIDMAN... FARWELL...
HARTWICK TWP... MIDDLE BRANCH TWP... SYLVAN TWP...
ORIENT TWP... SEARS... HERSEY...
GRANT TWP... CHIPPEWA LAKE... CHASE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4415 8460 4371 8460 4359 8483 4386 8573
4409 8528 4417 8523 4416 8461
TIME...MOT...LOC 1009Z 292DEG 29KT 4421 8506 4406 8515
4387 8551
WIND...HAIL 60MPH 1.00IN
$$
WDM3 follow-up statements
435
WWUS53 KGRR 031031
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
631 AM EDT THU MAY 3 2012
MIC085-123-031041-
/O.CAN.KGRR.SV.W.0010.000000T0000Z-120503T1115Z/
LAKE MI-NEWAYGO MI-
631 AM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN NEWAYGO
AND SOUTHEASTERN LAKE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
LAT...LON 4392 8553 4406 8519 4416 8507 4416 8461
4415 8460 4371 8460 4359 8483
TIME...MOT...LOC 1031Z 292DEG 29KT 4414 8483 4399 8492
4380 8528
$$
MIC035-073-107-133-031115-
/O.CON.KGRR.SV.W.0010.000000T0000Z-120503T1115Z/
CLARE MI-ISABELLA MI-MECOSTA MI-OSCEOLA MI-
631 AM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OSCEOLA...NORTHEASTERN MECOSTA...NORTHERN ISABELLA AND CLARE COUNTIES
UNTIL 715 AM EDT...
AT 626 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF MODDERSVILLE TO 9 MILES WEST OF HARRISON TO 7 MILES
SOUTHWEST OF EVART...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISON... CLARE... EVART...
BARRYTON... ROSEBUSH... WEIDMAN...
FARWELL... MIDDLE BRANCH TWP... SYLVAN TWP...
ORIENT TWP... SEARS... DELWIN...
LEATON... LOOMIS... BRINTON...
BEAL CITY... SEBEWA TWP... DODGE LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4392 8553 4406 8519 4416 8507 4416 8461
4415 8460 4371 8460 4359 8483
TIME...MOT...LOC 1031Z 292DEG 29KT 4414 8483 4399 8492
4380 8528
WIND...HAIL 60MPH 1.00IN
$$
WDM642
WWUS53 KGRR 031056
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
656 AM EDT THU MAY 3 2012
MIC107-133-031106-
/O.CAN.KGRR.SV.W.0010.000000T0000Z-120503T1115Z/
MECOSTA MI-OSCEOLA MI-
656 AM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA AND
NORTHEASTERN MECOSTA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
LAT...LON 4371 8461 4382 8508 4399 8482 4415 8476
4416 8461 4415 8460 4371 8460
TIME...MOT...LOC 1056Z 292DEG 29KT 4406 8457 4391 8466
4373 8502
$$
MIC035-073-031115-
/O.CON.KGRR.SV.W.0010.000000T0000Z-120503T1115Z/
CLARE MI-ISABELLA MI-
656 AM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ISABELLA AND EASTERN CLARE COUNTIES UNTIL 715 AM EDT...
AT 651 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SKEELS TO 8
MILES SOUTHEAST OF HARRISON TO BARRYTON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISON... CLARE... FARWELL...
LOOMIS... SEBEWA TWP... DODGE LAKE...
LONG LAKE HEIGHTS... FRANKLIN TWP... SHERIDEN TWP...
LAKE... MEREDITH... HERRICK...
VERNON CENTER... WISE... BROWNS CORNER...
DOVER...
LAT...LON 4371 8461 4382 8508 4399 8482 4415 8476
4416 8461 4415 8460 4371 8460
TIME...MOT...LOC 1056Z 292DEG 29KT 4406 8457 4391 8466
4373 8502
WIND...HAIL 60MPH 1.00IN
$$
WDM134
WWUS53 KGRR 031106
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
706 AM EDT THU MAY 3 2012
MIC035-073-031116-
/O.EXP.KGRR.SV.W.0010.000000T0000Z-120503T1115Z/
CLARE MI-ISABELLA MI-
706 AM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ISABELLA AND
EASTERN CLARE COUNTIES WILL EXPIRE AT 715 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4371 8461 4382 8508 4399 8482 4415 8476
4416 8461 4415 8460 4371 8460
TIME...MOT...LOC 1106Z 292DEG 29KT 4403 8447 4388 8456
4370 8492
$$
WDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:10 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 3, 4:10 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EDT THU MAY 3 2012 .SYNOPSIS... ISSUED AT 410 AM EDT THU MAY 3 2012 NUMEROUS WAVES OF LOW PRESSURE WILL RIDE ALONG A FRONTAL SYSTEM THAT IS SITUATED NORTH OF THE FORECAST AREA EARLY THIS MORNING. THESE WAVES OF LOW PRESSURE WILL OCCASIONALLY BRING ROUNDS OF SHOWERS AND STORMS TO THE AREA ALONG WITH MILD AIR. A FEW OF THE SHOWERS AND STORMS COULD BECOME SEVERE. SOME LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. THE RAINFALL SHOULD CLEAR SOUTH OF THE AREA DURING THE DAY ON FRIDAY. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 410 AM EDT THU MAY 3 2012 MAIN CHALLENGE OF THE SHORT TERM CONTINUES TO BE DETERMINING CONVECTIVE TRENDS AND SEVERE WX POTENTIAL. MAIN AXIS OF NOCTURNAL STORM ACTIVITY EXTENDS FROM CENTRAL WI THROUGH THE U.S.-10 CORRIDOR EARLY THIS MORNING. THIS IS ALL AT THE NOSE OF THE LOW LEVEL JET/MOISTURE TRANSPORT AHEAD OF THE NEXT WAVE RIDING ALONG THE UPPER FLOW. THE AXIS OF PCPN IS STARTING TO SHOW A TENDENCY TO TRAIN OVER THE SAME AREAS...HOWEVER THE ENTIRE AXIS IS IN THE PROCESS OF SHIFTING NORTH OF THE AREA. WE EXPECT THIS RAIN TO SHIFT NORTH OF THE AREA...AND THE WHOLE AREA OF RAIN TO MOVE EAST AS THE WAVE AND LOW LEVEL JET MOVES EAST/NORTHEAST. THERE SHOULD THEN BE A BREAK IN THE ACTIVITY INTO EARLY THIS AFTERNOON WITH SUBSIDENCE BEHIND THE DEPARTING WAVE THIS A.M.. WE WILL SEE UPPER RIDGING CURRENTLY OVER THE INTERMOUNTAIN WEST SHIFT TO THE NE. THIS WILL STRENGTHEN THE SFC RIDGE ACROSS SRN CANADA. THIS PROCESS WILL HELP TO SHIFT THE FRONT BACK DOWN INTO THE AREA THIS AFTERNOON AND EVENING. WE WILL SEE INSTABILITY BUILD TODAY WITH SOME SUN AND TEMPS RISING INTO THE LOWER 80S. LI/S ARE FCST TO DROP DOWN ALMOST TO -10C. THE FRONT SINKING SOUTH...COMBINED WITH THE INSTABILITY...AND ANY SHORT WAVE THAT COULD MOVE THROUGH COULD TOUCH OFF A LINE OF STORMS LATE THIS AFTERNOON. THERE IS A WINDOW OF OPPORTUNITY FOR STORMS TO BECOME STRONG TO SEVERE WHEN INITIATION TAKES PLACE. THE WINDOW WOULD LAST UNTIL MID EVENING WHEN INSTABILITY WOULD WANE...AND WE SEE PCPN BECOME MORE WIDESPREAD AHEAD OF THE FRONT. DEEP LAYER SHEAR OF 30 KNOTS WOULD BE MARGINALLY SUFFICIENT FOR ORGANIZATION. LARGE HAIL WOULD BE POSSIBLE WITH THICK -10 TO -30C LAYER CAPE PROFILES. DAMAGING WINDS WOULD BE POSSIBLE DUE TO DRY MID LEVELS AND 45 KNOTS OR SO AROUND 500 MB. BEST THREAT WOULD BE IN THE CENTRAL AND SOUTHERN PORTION OF THE CWFA. ONCE THE DIURNAL INSTABILITY IS LOST...THE SEVERE THREAT WOULD LIKELY EVOLVE TO MORE OF A HYDRO THREAT. WOULD COULD SEE SOME POTENTIAL TRAINING OF STORMS ALONG THE SLOW MOVING FRONT. WE WILL LIKELY SEE AT LEAST A COUPLE OF WAVES MOVING ALONG THE FRONT BEFORE THE FRONT WOULD SINK SOUTH OF THE AREA FRIDAY MORNING. THE GOOD THING IS THE HEAVIER RAINFALL THUS FAR HAS BEEN OVER THE NORTH. SOUTHERN AREAS HAVE SOME ROOM BEFORE RAINFALL WOULD BECOME AN ISSUE. WE WILL SEE THE HEAVIER RAINFALL END OVER THE AREA BY DAYBREAK FRI MORNING AS THE WAVES AND ASSOCIATED LLJ MOVE EAST AND WEAKEN. THE FRONT WILL SINK SOUTH...AND WE WILL SEE A DRY NE FLOW SET UP. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 410 AM EDT THU MAY 3 2012 THE WEATHER WITH THE GREATEST IMPACT IMPLICATIONS IS THE SYSTEM EXPECTED TO MOVE THROUGH THE AREA MONDAY INTO TUESDAY. THIS WILL BRING THE THREAT OF THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. THE OVERALL UPPER AIR PATTERN FEATURES A LONGWAVE TROUGH OVER THE WESTERN CONUS AND UPPER RIDGE OVER THE EASTERN CONUS. HOWEVER THERE IS A BLOCKING UPPER HIGH SOUTH OF GREENLAND THAT SEEMS TO WANT TO RETROGRADE OVER TIME. THAT IN COMBINATION WITH THAT STORM SYSTEM FROM THE ALEUTIANS...THAT I HAVE BEEN WRITING ABOUT FOR NEARLY A WEEK...DIGS INTO THE GULF OF ALASKA BY EARLY NEXT WEEK AND WILL FORCE THE ENTIRE PATTERN TO RETROGRADE. THAT BRINGS LONGWAVE TROUGHING TO THE EASTERN CONUS AND UPPER RIDGING MOUNTAIN STATES BY THE MIDDLE OF NEXT WEEK. BEING NEAR THE LONGWAVE TROUGH WOULD BRING AN OVERALL COOLING PATTERN HERE BUT IT ALSO WOULD BRING MORE RAIN TO THE AREA. THE END RESULT OF ALL THIS IS THE FRONTAL SYSTEM IN OUR AREA NOW WILL DROP SOUTH AS THE UPPER JET ALSO DROPS SOUTH OVER TIME. SHORTWAVE RIDGING AND LARGE CANADIAN HIGH WILL PROVIDE A DRY WEEKEND FOR THE AREA WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. THEN AS A PACIFIC SHORTWAVE (KICKED OUT BY THE STORM FROM ALASKA) CROSSES THE CONUS TO THE CENTRAL CONUS BY MONDAY...IT WILL PHASE WITH A DIGGING SYSTEM FROM NORTHEASTERN CANADA. THAT IN TURN HELPS TO DIG THE EASTERN TROUGH EARLY NEXT WEEK. NOW THE STAGE IS SET FOR A RAIN EVENT HERE IN THE MONDAY TIME FRAME. THE WARM ADVECTION SURGE AHEAD OF THE PACIFIC SYSTEM WILL BRING WARMER AND MORE MOIST AIR INTO THE AREA WITH THUNDERSTORMS MONDAY. BY TUESDAY THE SYSTEM WILL BE EAST OF SOUTHWEST LOWE MICHIGAN AS AN UPPER LOW STARTS TO CLOSE OFF NORTH OF MINNESOTA. THAT WILL KEEP UNSETTLED BUT COOLER WEATHER GOING HERE INTO WEDNESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 149 AM EDT THU MAY 3 2012 MAIN CHALLENGES TO AVIATION INTERESTS OVER THE NEXT 24 HOURS WILL BE CONVECTIVE TRENDS AND WIND GUSTS. SCATTERED TO NUMEROUS CONVECTION IS CURRENTLY ONGOING TO THE NORTH AND WEST OF THE TERMINALS EARLY THIS MORNING. MODELS ARE PRETTY MUCH IN AGREEMENT IN KEEPING ALL THE CONVECTION TONIGHT NORTH OF THE TERMINALS. WE CAN NOT RULE OUT AN ISOLATED SHOWER POPPING UP...HOWEVER THE VERY LIMITED COVERAGE THIS FAR SOUTH WILL KEEP IT FROM BEING INSERTED INTO THE FCST. SOME MID CLOUD COVER AND SOME LIGHT MVFR TYPE FOG IS REALLY ALL THAT IS EXPECTED THE REMAINDER OF THE NIGHT. WINDS WILL PICK UP MID THU MORNING WITH GUSTS TO 25-30 KNOTS EXPECTED. A DECENT AMOUNT OF SUN SHOULD BE FOUND AT THE TERMINALS...WHICH WILL ALLOW FOR THE ATMOSPHERE TO CHARGE UP FOR SOME STORMS LATER THU. BEST TIME FOR STORMS ON THU LOOKS TO BE VERY LATE AFTERNOON AND INTO THE OVERNIGHT HOURS. EXACT PLACEMENT IS STILL IN QUESTION...SO VCTS WAS USED FOR NOW. SHOWERS AND STORMS DO LOOK LIKELY FOR THU NIGHT. && .MARINE... ISSUED AT 410 AM EDT THU MAY 3 2012 MODELS CONTINUE TO INDICATE THAT WINDS WILL REMAIN UP A BIT... HOWEVER THE STRONGEST WINDS SHOULD REMAIN ABOVE THE SFC DUE TO THE COOLER ENVIRONMENT OVER THE LAKE. WE EXPECT THAT MORE OF THE SAME WILL BE POSSIBLE WITH WINDS AROUND 10 TO 20 KNOTS WITH WAVES REMAINING BELOW 3 FEET. WINDS SHOULD DIMINISH A BIT ON THURSDAY NIGHT AS THE FRONTAL SYSTEM MOVES OVERHEAD WITH A WEAK GRADIENT. && .HYDROLOGY... ISSUED AT 410 AM EDT THU MAY 3 2012 IT APPEARS MOST OF THE AREA SHOULD SEE A GOOD SOAKING OF RAINFALL AT SOME TIME BETWEEN NOW AND FRIDAY MORNING. PWATS ARE UP TO AROUND 1.25 TO 1.50 INCHES AS EXPECTED ACROSS THE AREA. THE AXIS OF HEAVIEST RAIN THIS MORNING IS UP NORTH. SOME LOCATIONS COULD SEE A TOTAL OF AN INCH OF RAIN THIS MORNING BEFORE IT MOVES OUT OF THE AREA. THE NORTH WILL SEE SOME MORE RAIN TODAY/TONIGHT...HOWEVER THE BEST THREAT OF RAINFALL LOOKS TO HAPPEN ACROSS THE SOUTH AS THE FRONT SINKS SOUTH. THIS MOVEMENT IN THE AXIS OF BEST RAINFALL COMBINED WITH THE SOUTH SEEING LITTLE RAINFALL THE PAST COUPLE OF DAYS SHOULD KEEP FROM ANY MAJOR ISSUES OCCURRING. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM AROUND AN INCH OR TWO WITH SOME LOCALLY HIGHER AMOUNTS LIKELY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...WDM AVIATION...NJJ HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, May 3, 5:10 AM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 510 AM EDT THU MAY 3 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 510 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. THE AREA OF THUNDERSTORMS NORTH OF ROUTE 10 EARLY THIS MORNING WILL CONTINUE TO LIFT NORTHEAST OUT OF THIS AREA BY 8 AM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...LOCALLY VERY HEAVY RAINFALL AND GUSTY WINDS ARE THE ASSOCIATED HAZARDS WITH THESE STORMS. LATE THIS AFTERNOON INTO TONIGHT A AREA OF THUNDERSTORMS WILL MOVE SLOWLY SOUTHEAST ACROSS SOUTHWEST LOWER MICHIGAN FROM NORTHWEST TO SOUTHEAST. THESE STORM PRIMARILY WILL BE URBAN AND SMALL STREAM FLOOD THREAT WITH SOME AREA RECEIVING OVER AN INCH OF RAIN IN LESS THAN A HOUR. LOCAL STORM TOTALS TO OVER THREE INCHES ARE POSSIBLE. THE STRONGEST STORMS MAY HAVE HAIL TO ONE INCH AND WIND GUSTS TO NEAR 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY MOST OF THE STORMS. THESE STORMS WILL MOVE EAST AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TREAT OF THUNDERSTORMS WILL CONTINUE FRIDAY INTO FRIDAY NIGHT...MOSTLY SOUTH OF ROUTE 10 AS THE FRONT CONTINUES TO MOVE SOUTHWARD SLOWLY. THE PRIMARY ISSUE WILL BE LOCALLY HEAVY RAINFALL...MOSTLY SOUTH OF INTERSTATE 96. THAT WILL MOSTLY BE DURING THE DAY TIME HOURS OF FRIDAY. ANOTHER PERIOD OF THUNDERSTORMS IS EXPECTED MONDAY. HEAVY RAINFALL WILL BE THE PRIMARY ISSUE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. LMZ844>849-040915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 510 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED INTO TONIGHT. HEAVY RAIN AND FOG WILL GREATLY REDUCE VISIBILITIES. SOME OF THE THUNDERSTORMS WILL HAVE GUSTY WINDS...INCREASED WAVE HEIGHTS AND CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE SOUTH OF GRAND HAVEN FRIDAY INTO FRIDAY EVENING. GUSTY WINDS...INCREASED WAVES AND SMALL HAIL ARE POSSIBLE WITH THE THUNDERSTORMS. ANOTHER PERIOD OF THUNDERSTORMS IS EXPECTED MONDAY. .SPOTTER INFORMATION STATEMENT... POTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. WDM
In the hours before
Special weather statement, May 3, 4:39 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 AM EDT THU MAY 3 2012
MIZ038>040-030945-
CLARE-LAKE-OSCEOLA-
439 AM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHWEST
OF HARRISON TO 6 MILES NORTHWEST OF REED CITY...MOVING NORTHEAST AT
50 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HARTWICK TWP... EVART... SYLVAN TWP...
ORIENT TWP... SEARS... MARION...
MIDDLE BRANCH TWP... LAKE... FREEMAN TWP...
TEMPLE... WINTERFIELD TWP... LAKE GEORGE...
SHERIDEN TWP... LEOTA... HARRISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4415 8460 4388 8460 4384 8464 4386 8575
4417 8528 4416 8461
TIME...MOT...LOC 0839Z 247DEG 41KT 4427 8507 4395 8554
WDMSpecial weather statement, May 3, 4:42 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
442 AM EDT THU MAY 3 2012
MIZ037-038-030945-
LAKE-MASON-
442 AM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 440 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTH OF
BALDWIN TO 14 MILES SOUTHWEST OF LUDINGTON...MOVING NORTH AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMLIN LAKE... LUDINGTON STATE PARK...
BIG SABLE POINT... LAKE MICHIGAN RECREATION AREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4412 8644 4418 8638 4417 8601 4417 8558
4383 8558 4382 8643 4397 8647 4403 8652
4406 8652
TIME...MOT...LOC 0842Z 194DEG 20KT 4434 8580 4387 8669
WDMLocal storm report, May 3, 5:11 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
511 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 6 NNW SCOTTVILLE 44.03N 86.33W
05/03/2012 M1.24 INCH MASON MI COCORAHS
RAINFALL SINCE MIDNIGHT. 1.58 INCHES IN THE LAST 24
HOURS.
&&
NJJSpecial weather statement, May 3, 5:30 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 AM EDT THU MAY 3 2012
MIZ037>040-043>046-031030-
CLARE-ISABELLA-LAKE-MASON-MECOSTA-NEWAYGO-OCEANA-OSCEOLA-
530 AM EDT THU MAY 3 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 525 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTH OF
REED CITY TO 17 MILES WEST OF BALDWIN...MOVING SOUTHEAST AT 45 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSTIN... LAKE TWP... BALDWIN...
LEROY... TROY TWP... PINORA TWP...
NIRVANA... IDLEWILD... DIGHTON...
BITELY... CHASE... HARTWICK TWP...
MARION... REED CITY... HOME TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4416 8461 4415 8460 4358 8460 4348 8461
4379 8632 4417 8607
TIME...MOT...LOC 0930Z 299DEG 37KT 4420 8543 4380 8611
WDMLocal storm report, May 3, 5:44 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
544 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HEAVY RAIN ESE SCOTTVILLE 43.95N 86.28W
05/03/2012 E2.00 INCH MASON MI 911 CALL CENTER
911 CENTER REPORTED WATER OVER THE ROAD ON ROUTE 10
THROUGH SCOTTVILLE. THE ORGANGE CONES ARE OUT TO BLOCK
TRACK THROUGH DOWNTOWN. THE REPORT WAS RECIVED AROUND 530
AM.
&&
BMARINOLocal storm report, May 3, 6:01 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
601 AM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 5 N SCOTTVILLE 44.03N 86.28W
05/03/2012 M1.50 INCH MASON MI BROADCAST MEDIA
THERE WAS 1.50 INCHES OF RAIN IN 6 HOURS.
&&
BMARINOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:09 AM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 66 min |
| May 3, 1:42 AM EDT | Special Weather Statement | GRR | Lake, Mason, Oceana | 78 min |
| May 3, 2:55 AM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 1 more | 80 min |
| May 3, 4:04 AM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 71 min |
| May 3, 4:39 AM EDT | Special Weather Statement | GRR | Clare, Osceola | 66 min |
| May 3, 4:42 AM EDT | Special Weather Statement | GRR | Lake, Mason | 63 min |
| May 3, 5:30 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mecosta, Osceola | 60 min |
| May 3, 5:42 AM EDT | Areal Flood Advisory | GRR | Lake, Mason, Osceola | 10 hr |
| May 3, 7:10 AM EDT | Special Weather Statement | GRR | Clare, Osceola | 65 min |
| May 3, 8:50 AM EDT | Flash Flood Warning | GRR | Lake | 4 hr |
| May 3, 10:22 AM EDT | Flash Flood Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 22 hr |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Ingham | 58 hr |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Mason | 5 days |
| May 3, 10:56 AM EDT | River Flood Advisory | GRR | Osceola | 6 days |
| May 3, 11:54 AM EDT | Special Weather Statement | GRR | Mason | 51 min |
| May 3, 12:26 PM EDT | Special Weather Statement | GRR | Lake | 64 min |
| May 3, 12:37 PM EDT | Flash Flood Warning | GRR | Mason | 6 hr |
| May 3, 12:38 PM EDT | Special Marine Warning | GRR | 41 min | |
| May 3, 12:50 PM EDT | Flash Flood Warning | GRR | Lake | 6 hr |
| May 3, 1:09 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 41 min |
| May 3, 1:23 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 52 min |
| May 3, 1:56 PM EDT | Special Weather Statement | GRR | Newaygo | 19 min |
| May 3, 2:03 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 57 min |
| May 3, 2:57 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 63 min |
| May 3, 3:01 PM EDT | Flash Flood Warning | GRR | Osceola | 5 hr |
| May 3, 3:02 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 43 min |
| May 3, 3:08 PM EDT | Special Marine Warning | GRR | 82 min | |
| May 3, 3:20 PM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Kent, Mecosta, Montcalm and 3 more | 115 min |
| May 3, 3:21 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 54 min |
| May 3, 3:36 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 54 min |
| May 3, 4:16 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 38 min |
| May 3, 4:32 PM EDT | Special Marine Warning | GRR | 59 min | |
| May 3, 4:38 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 52 min |
| May 3, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 44 min |
| May 3, 5:13 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Newaygo, Ottawa | 41 min |
| May 3, 5:30 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Ionia | 60 min |
| May 3, 5:49 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo | 56 min |
| May 3, 6:21 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 54 min |
| May 3, 6:30 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham | 60 min |
| May 3, 6:59 PM EDT | Areal Flood Advisory | GRR | Clinton | 16 hr |
| May 3, 7:01 PM EDT | Special Marine Warning | GRR | 119 min | |
| May 3, 7:30 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.